question-icon

CABG on 01may2018 for three blocks, male-52, healthy. Presently on

default
Posted on Thu, 24 Jan 2019
Question: CABG on 01may2018 for three blocks, male-52, healthy. Presently on metxl25- and nikoran5. Facing loss of libido and ED since one month. Reason and remedy please.
doctor
Answered by Dr. Sameer Maheshwari (30 minutes later)
Brief Answer:
Need to change met xl

Detailed Answer:
Hi,
Welcome.
This is Dr Sameer, cardiologist.
Met XL is a beta blocker which can cause loss of libido. How much dose are you taking. We need to change it to some other medicine.
All please let me know the finding of the last Echo done (LVEF).
Thanks and take care
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Sameer Maheshwari (2 days later)
My CABG was on 01may18. LVEF on 26Apr18 was 62% and on 30Apr18 it was64%. Post CABG it was done on 04 May 18, it was 66%. Rest all normal. Undergone stress test on 10Nov18 for insurance purpose and it was normal. Since last more than five months, I'm taking MetXL25 and Nikoran5 at 8am, ClopitabA at 2pm, MetXL12.5 and Nikoran5 at 8pm, Rosuvas at 9pm. Doing exercise and walking, comfortable in daily routine work. Libido was normal post CABG but gradually affected and became severe since last 5-6 weeks.

BP remains 110/80 to 120/85 throughout the day.

Please advice.
doctor
Answered by Dr. Sameer Maheshwari (4 hours later)
Brief Answer:
Change MetXL to Nebivolol

Detailed Answer:
Hi,
Welcome.
This is Dr Sameer, cardiologist.
Beta blockers (MetXL) can sometimes cause erectile dysfunction but that effect is mostly phycological.
In such cases we change Metoprolol (MetXL) to Nebivolol which is also a beta blocker with positive effect on heart and with no effect on erectile dysfunction.
So you can stop MetXL and change it to Tab Nebistar (Nebivolol) 2.5mg twice daily to start with.
You should also monitor your bp as people with high BP generally have erectile dysfunction.
Rest changing MetXL will help your problem.
Thanks and take care
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Sameer Maheshwari

Cardiologist

Practicing since :2010

Answered : 814 Questions

premium_optimized

The User accepted the expert's answer

Share on
CABG on 01may2018 for three blocks, male-52, healthy. Presently on

Brief Answer: Need to change met xl Detailed Answer: Hi, Welcome. This is Dr Sameer, cardiologist. Met XL is a beta blocker which can cause loss of libido. How much dose are you taking. We need to change it to some other medicine. All please let me know the finding of the last Echo done (LVEF). Thanks and take care